Enhanced Telehealth Services and Preventive Measures
Ensure Safe Treatment for Substance Abuse

In these uncertain times, Beachside Rehab remains a trusted partner in the journey to recovery. We are dedicated to reducing the risks associated with COVID-19, while still providing customized addiction therapy for each and every client.

TELEHEALTH SERVICES AT BEACHSIDE REHAB

In light of social distancing measures and shelter-in-place orders, we have expanded our telehealth services. Beachside Rehab is now offering enhanced virtual individual and group therapy to existing, previous, and new clients. Rest assured that while you may be socially distanced from others right now, you are not alone. We are here to provide expert treatment and compassionate care to help you on your healing journey.

RESIDENTIAL SERVICES AT BEACHSIDE REHAB

Our residential treatment center remains open, and we are taking robust preventive measures in accordance with the latest local health department updates and CDC guidelines:

Simple Ways to Stop the Spread

Whether you are staying at our residential treatment center or connecting with us from home, please follow these simple CDC guidelines to stop the spread of germs:

As always, your well-being is our priority. Though we may be apart right now, we will weather this storm together.

 overdose facts

If someone in your life has a substance abuse problem, the fear, and concern about a possible overdose constantly looms in the back of your mind. Indeed, it’s hard to escape the dark clouds of worry when it seems that there’s news of another celebrity who has succumbed to an overdose whenever you turn on the TV, like Prince, Glee’s Cory Monteith, and actor Philip Seymour Hoffman. Here are some drug overdose facts that can help you be informed.

Drug Overdose Facts:

Drug overdoses are a growing problem in America. According to the Centers For Disease Control And Prevention, there was a total of 47,055 drug overdose-related deaths in the US in 2014 alone. That marked a 6.5% increase over the previous year.[1]

All this may have you wondering if you’d even be able to tell when someone is experiencing an overdose. Although the symptoms may vary from one person to another and based on the type of drug, or combination of substances they have consumed, here are some of the more common indicators and drug overdose facts.

Nausea and Overdose

While nausea and vomiting can be symptoms of any number of conditions, they are also commonly associated with an overdose. Someone who is overdosing may also experience diarrhea or severe abdominal pains.

Drowsiness, Confusion or Passing Out

Someone who has overdosed can at first seem confused and dizzy. They may lose their balance, begin to hallucinate and slur their speech. They may become very drowsy and even pass out, which can be especially dangerous because of the risk of aspirating vomit into the lungs.

Irregular Vital Signs

An overdose of drugs has a severe impact on the body’s nervous system and organs, resulting in abnormal vital signs. A person’s temperature may spike, and their pulse and breathing rates may be unusually fast, or, in other instances, they may be very low or altogether absent.

Other Symptoms of Drug Overdose

Some other symptoms of an overdose can include skin that feels things unusually hot and dry or cold and sweaty. They may exhibit chest pains, shortness of breath or even begin to turn blue. Someone experiencing an overdose may also begin to have seizures.

What to Do If You See Someone Experiencing Overdose

  • Time is critical when someone has overdosed. You must not wait to see the effects wear off, but call 911 immediately for an ambulance.
  • If the person is conscious, try to keep them awake as long as possible by asking them questions and talking to them. Don’t give them coffee, however. Caffeine is a chemical stimulant and may place additional strain on their body.
  • Try to find out what substance or substances they took and how much. See if you can find any evidence of what they took, like pill bottles or a syringe. This information could be vital for the paramedics or doctors.
  • Don’t give them anything to eat or drink, as you don’t know how these may interact with the drugs in their system. Despite what you may have seen on television or in movies, don’t encourage them to throw up, as this could be dangerous. You also should not put them in a bath or shower in an attempt to sober them up. A sudden change in body temperature could send them into shock.
  • Keep them comfortable and safe, avoid moving them, until help arrives. Don’t leave them alone, if possible. When paramedics arrive, share as much pertinent information as you can after learning some of these drug overdose facts and tips.

Being able to identify the symptoms of a drug overdose, and knowing what actions to take quickly, may be the difference that prevents someone around you from becoming another sad statistic.

If you or a loved one is suffering from addiction and needs the help of a reputable rehab center then contact us or call 866-349-1770

[1] Source: http://www.cdc.gov/mmwr/preview/mmwrhtml/mm6450a3.htm?s_cid=mm6450a3_w